Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 3, NWS Riverton, WY

January 30, 2013Fremont County, Wyoming

NWS Riverton, WY issued this high wind warning at Jan 30, 2013, 1:43 AM MST for Fremont County, Wyoming. It took effect at Jan 30, 2013, 8:00 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2013, 1:43 AM MST (08:43 UTC)
In effect from
Jan 30, 2013, 8:00 AM MST
Expired
Jan 31, 2013, 12:00 PM MST
In force
28 hr
Issued by
NWS Riverton, WY

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WWUS75 KRIW 300843
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
143 AM MST WED JAN 30 2013

...VERY STRONG WINDS EXPECTED TODAY THROUGH THURSDAY MORNING
ACROSS THE UPPER WIND RIVER BASIN...

.VERY STRONG NORTHWEST WINDS ALOFT ARE EXPECTED TO MIX DOWN ACROSS 
THE UPPER WIND RIVER BASIN...AS A STORM SYSTEM SLIDES SOUTHEAST 
ACROSS THE COWBOY STATE TODAY AND TONIGHT.

WYZ016-301900-
/O.NEW.KRIW.HW.W.0003.130130T1500Z-130131T1900Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
143 AM MST WED JAN 30 2013

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO NOON MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO NOON MST
THURSDAY. 

* SUMMARY AND TIMING...NORTHWEST WINDS ARE EXPECTED TO INCREASE
  THROUGH THE MORNING HOURS...BECOMING HIGH WIND BY MID TO LATE
  THIS MORNING AND CONTINUING OFF AND ON THROUGH THURSDAY MORNING.

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. 

* IMPACTS...TRAVELERS BETWEEN CROWHEART AND DUBOIS SHOULD BE
  PREPARED FOR VERY STRONG WINDS. THESE WINDS MAY CAUSE LOSS OF
  VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
  TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES
  ARE ADVISED TO DELAY TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
4 follow-up statements
896 
WWUS75 KRIW 301823
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1123 AM MST WED JAN 30 2013

...VERY STRONG WINDS EXPECTED LATER TODAY THROUGH MUCH OF TONIGHT
ACROSS THE UPPER WIND RIVER BASIN...

.A STORM SYSTEM SLIDING ACROSS WYOMING TONIGHT WILL ALLOW FOR
VERY STRONG NORTHWEST WINDS ALOFT TO REACH THE SURFACE AND PRODUCE
PERIODS OF HIGH WIND ACROSS THE UPPER WIND RIVER BASIN TONIGHT.

WYZ016-310500-
/O.CON.KRIW.HW.W.0003.000000T0000Z-130131T1900Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
1123 AM MST WED JAN 30 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY. 

* SUMMARY AND TIMING...NORTHWEST WIND WILL STEADILY INCREASE
  THROUGH THE AFTERNOON AND EVENING. THE STRONGEST WIND GUSTS ARE
  EXPECTED TO OCCUR LATE THIS EVENING AND OVERNIGHT.

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH THROUGH MUCH
  OF THIS AFTERNOON. HIGHER WIND GUSTS TO 65 MPH ARE EXPECTED
  TONIGHT.

* IMPACTS...TRAVELERS ALONG US HIGHWAY 26 BETWEEN CROWHEART AND
  DUBOIS SHOULD BE PREPARED FOR VERY STRONG WINDS. THESE WINDS MAY
  CAUSE LOSS OF VEHICLE CONTROL OR A BLOWOVER TO HIGH PROFILE
  VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH
  VEHICLES ARE ADVISED TO DELAY TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
808 
WWUS75 KRIW 310218
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
718 PM MST WED JAN 30 2013

...VERY STRONG WINDS EXPECTED TONIGHT ACROSS THE UPPER WIND RIVER
BASIN...

.A STORM SYSTEM SLIDING ACROSS WYOMING TONIGHT WILL ALLOW FOR
VERY STRONG NORTHWEST WINDS ALOFT TO REACH THE SURFACE AND
PRODUCE PERIODS OF HIGH WIND ACROSS THE UPPER WIND RIVER BASIN
TONIGHT.

WYZ016-311200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-130131T1900Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
718 PM MST WED JAN 30 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY. 

* SUMMARY AND TIMING...NORTHWEST WIND WILL REMAIN STRONG OVERNIGHT
  INTO THURSDAY MORNING.

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVELERS ALONG US HIGHWAY 26 BETWEEN CROWHEART AND 
  DUBOIS SHOULD BE PREPARED FOR VERY STRONG WINDS. THESE WINDS 
  MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOWOVER TO HIGH 
  PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS 
  OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON/21
219 
WWUS75 KRIW 310904
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
204 AM MST THU JAN 31 2013

...VERY STRONG WINDS EXPECTED ACROSS THE UPPER WIND RIVER BASIN
THIS MORNING...

.A STORM SYSTEM SLIDING ACROSS WYOMING WILL ALLOW FOR
VERY STRONG NORTHWEST WINDS ALOFT TO REACH THE SURFACE AND
PRODUCE PERIODS OF HIGH WIND ACROSS THE UPPER WIND RIVER BASIN
THIS MORNING.

WYZ016-311900-
/O.CON.KRIW.HW.W.0003.000000T0000Z-130131T1900Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
204 AM MST THU JAN 31 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* SUMMARY AND TIMING...NORTHWEST WIND WILL REMAIN STRONG THROUGH
  THE EARLY MORNING HOURS...WINDS WILL TAPER OFF AROUND NOON.

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELERS ALONG US HIGHWAY 26 BETWEEN CROWHEART AND 
  DUBOIS SHOULD BE PREPARED FOR VERY STRONG WINDS. THESE WINDS 
  MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOWOVER TO HIGH 
  PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS 
  OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
811 
WWUS75 KRIW 311838
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1138 AM MST THU JAN 31 2013


WYZ016-311945-
/O.EXP.KRIW.HW.W.0003.000000T0000Z-130131T1900Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
1138 AM MST THU JAN 31 2013

...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. 

IT WILL REMAIN WINDY ACROSS THE AREA THIS AFTERNOON BUT HIGH WINDS
ARE NO LONGER EXPECTED. THEREFORE...THE NATIONAL WEATHER SERVICE
WILL ALLOW THE HIGH WIND WARNING TO EXPIRE AT NOON. NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE STILL POSSIBLE
THIS AFTERNOON.

$$

TEAM RIVERTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 29, 10:45 PM MST, 2 hours 58 minutes earlier.

Area forecast discussion, Jan 29, 10:45 PM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1045 PM MST TUE JAN 29 2013

.UPDATE...

NEW AFD TO INCLUDE THE 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 208 PM MST TUE JAN 29 2013/

SHORT TERM...TONIGHT THROUGH FRIDAY

SNOW SHOWERS ARE COVERING MUCH OF WESTERN AND NORTHCENTRAL WYOMING
THIS AFTERNOON. STEADY SNOW AROUND THE TETONS WITH MORE OFF AND ON
TO SPOTTY ELSEWHERE. WILL PROBABLY KEEP THE ADVISORY GOING FOR THE
MOUNTAINS UNTIL 00Z BUT WILL WATCH THE LOWER ELEVATIONS CLOSELY AS
CONDITIONS VARY FROM JUST MOSTLY CLOUDY TO OCCASIONAL LIGHT SNOW.
UNSTABLE ATMOSPHERE WITH EMBEDDED SWD MOVING DISTURBANCES WILL BE
REPLACED OVERNIGHT BY A WARM ADVECTION/ISENTROPIC UPGLIDE PATTERN.
COLD FRONT PUSHING SOUTH INTO OUR NRN ZONES WILL CONTINUE PUSHING
SOUTH INTO THE EVENING AND THEN GRADUALLY WASH OUT OVERNIGHT. STRONG
MID LEVEL WINDS SHIFTING EWD COMBINED WITH MODEST PRESSURE GRADIENT
WILL PROBABLY KICK UP SOME STRONG WINDS ALONG AND EAST OF THE CNTRL
ZONE MOUNTAINS AND IN THE FAVORED NW FLOW AREAS LIKE DUBOIS TO
CROWHEART TO THE OUTSKIRTS OF RIVERTON. WE MAY HAVE TO DEAL WITH
THIS FOR SEVERAL DAYS. OUT WEST...A SIGNIFICANT SNOWSTORM IS
EXPECTED WEDNESDAY AND WEDNESDAY NIGHT IN THIS ISENTROPIC UPGLIDE
PATTERN. IT ALSO LOOKS LIKE THE BIGHORN MOUNTAINS AND NRN BIGHORN
BASIN MAY SEE SIGNIFICANT SNOWFALL DURING THIS PERIOD AND
POTENTIALLY IN NRN JOHNSON COUNTY LATER WEDNESDAY INTO THURSDAY
MORNING. THE BIGHORN MTNS HAVE THE HIGHEST PROBABILITY BUT THE FAR
NRN BIGHORN BASIN USUALLY DOES WELL IN THIS PATTERN ALSO. OUT
WEST...WINTER WEATHER ADVISORIES WILL LIKELY BE NEEDED FOR WEDNESDAY
AND WEDNESDAY NIGHT AND POTENTIALLY INTO THURSDAY MORNING. NEXT
SHIFT CAN MAKE THIS FINAL CALL AS MOST OF IT WILL NOT START UNTIL
ALMOST MORNING. THIS SIGNATURE CONTINUES OUT WEST THROUGH THE SHORT
TERM WITH AT LEAST SOME LIGHT SNOW CONTINUING OFF AND ON IN THE FAR
WEST BUT THE BEST SIGNATURE STILL APPEARS TO BE WEDNESDAY AND
WEDNESDAY NIGHT WITH STRONGEST OROGRAPHIC FLOW AND OPTIMAL MID LEVEL
TEMPERATURES. THE FAR NERN ZONES...PARTICULARLY JOHNSON COUNTY WILL
BE AIDED BY THE NEXT SHORTWAVE WEDNESDAY NIGHT AND THURSDAY WHICH
PUSHES ANOTHER COLD FRONT ACROSS THE AREA WITH POTENTIAL FOR
OVERRUNNING OF THIS FRONT. IT LOOKS LIKE IT WILL GENERALLY BE PRETTY
HARD FOR INVERSIONS TO DEVELOP TOO STRONGLY IN THE SHORT TERM WITH
THE AMOUNT OF MID LEVEL FLOW AND SURFACE GRADIENT ACROSS THE AREA.
DIDN'T GO AS WARM AS THE MAV GUIDANCE BUT DID TREND WARMER. AFTER
FURTHER REVIEW...WILL JUST KEEP THE ADVISORY UNTIL 5 PM FOR THE
TETON/GROS VENTRE ZONE. VERY LITTLE SNOW ELSEWHERE WITH AREAS OF SUN
EVEN.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

AN APPROACHING AREA OF HIGH PRESSURE WILL LEAVE NORTHWEST FLOW
ACROSS THE FORECAST AREA FRIDAY NIGHT. MODELS DO INDICATE THE
POTENTIAL FOR A BIT OF MOISTURE EMBEDDED IN THIS FLOW...BRING LIGHT
SNOWFALL ACROSS THE WESTERN MOUNTAINS. ANY LINGERING SNOWFALL WILL
TAPER OFF BY THE EARLY MORNING HOURS OF SATURDAY.

THE AREA OF HIGH PRESSURE WILL LEAVE GENERALLY DRY CONDITIONS OVER
THE FORECAST AREA THROUGH SUNDAY AFTERNOON. EXPECT WARMING
TEMPERATURES WITH THIS SYSTEM...ESPECIALLY ACROSS EASTERN WYOMING.

VERY WEAK MOISTURE IN THE NORTHWEST FLOW MAY GENERATE A FEW LIGHT
SNOW SHOWERS OVER THE NORTHWEST MOUNTAINS. THIS OPPORTUNITY WILL
CONTINUE THROUGH MONDAY AFTERNOON. MONDAY EVENING WILL SEE THE
STRONGEST PART OF THE AREA OF HIGH PRESSURE...WITH THE AXIS OF THE
RIDGE MOVING THROUGH THE AREA BY TUESDAY AFTERNOON. PASSAGE OF THIS
AXIS WILL PROMOTE THE DEVELOPMENT OF SOUTHWEST TO ZONAL FLOW ACROSS
THE FORECAST AREA BY TUESDAY EVENING.

AVIATION.../06Z ISSUANCE/

WEST OF THE DIVIDE...PERIODS OF SNOW WILL DEVELOP ACROSS THE
NORTHWEST AND FAR WEST BETWEEN 09Z AND 14Z WEDNESDAY...WITH NEARLY
CONTINUOUS MVFR/IFR CONDITIONS EXPECTED FROM KAFO-KJAC DURING THE
DAY WEDNESDAY. WESTERN AVIATION MOUNTAIN PASSES INCLUDING OVER THE
WIND RIVER MOUNTAINS WILL GENERALLY HAVE LIFR CONDITIONS. MVFR OR
NEAR MVFR CEILINGS ARE ALSO EXPECTED TO DEVELOP DURING WEDNESDAY
MORNING ACROSS MUCH OF SOUTHWEST/SOUTHERN WYOMING...BUT SNOWFALL
WILL BE MORE ISOLATED IN NATURE. ALSO...VERY WINDY WESTERLY WINDS
WILL DEVELOP ACROSS SWEETWATER COUNTY...IMPACTING THE ROCK SPRINGS
TERMINAL.

EAST OF THE DIVIDE...MOIST NORTHWEST FLOW WILL RESULT IN SNOW
BREAKING OUT ACROSS THE BIGHORN MOUNTAINS TOWARDS SUNRISE. SNOWFALL
WILL ALSO AFFECT THE ADJACENT LOWER ELEVATIONS AT TIMES...ESPECIALLY
ALONG AND EAST OF A LINE FROM KU68 TO KGEY...AND NORTHERN JOHNSON
COUNTY. MVFR/IFR CONDITIONS ARE EXPECTED IN THOSE AREAS. OTHERWISE
VFR CONDITIONS ARE GENERALLY EXPECTED. WINDY TO VERY WINDY WESTERLY
WINDS ARE EXPECTED IN THE UPPER WIND RIVER BASIN...ABSAROKA
MTS...NORTHERN JOHNSON COUNTY...SOUTH PASS TO CASPER.

FIRE WEATHER...

SNOW WILL PERSIST OUT WEST FOR MUCH OF THE NEXT SEVERAL DAYS.
SIGNIFICANT SNOWFALL IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT.
ACCUMULATING SNOW IS ALSO EXPECTED IN THE NORTHERN BIG HORN
BASIN...BIGHORN MOUNTAINS AND NORTHERN JOHNSON COUNTY WEDNESDAY
INTO EARLY THURSDAY. CONSIDERABLE WIND IS ALSO EXPECTED IN THE
MOUNTAINS AND EAST SLOPE OF MOST MOUNTAIN RANGES AND DOWN INTO THE
FOOTHILLS THE NEXT COUPLE DAYS. A COLD FRONT WILL PUSH SOUTH
ACROSS AREAS EAST OF THE DIVIDE INTO THE EVENING BEFORE WEAKENING
AND THEN ANOTHER FRONT WILL PUSH INTO OUR NORTHEASTERN ZONES
WEDNESDAY NIGHT AND THURSDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...WM
SHORT TERM...SKRBAC
LONG TERM...BRANHAM
AVIATION...WM
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jan 29, 4:38 PM MST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
438 PM MST TUE JAN 29 2013

WYZ001>020-022>030-301200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
438 PM MST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

MODERATE TO HEAVY SNOW ACROSS THE LANDER FOOTHILLS WILL TAPER OFF
EARLY THIS EVENING. OTHERWISE...AREAS LIGHT SNOW WILL BE FOUND ACROSS
WESTERN AND CENTRAL WYOMING...ESPECIALLY OVER THE WEST AND THE
BIGHORN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

WEDNESDAY AND THURSDAY...SIGNIFICANT SNOWFALL IS EXPECTED IN THE FAR
WEST WEDNESDAY AND WEDNESDAY NIGHT WITH 6 TO 12 INCHES IN THE
MOUNTAINS AND 3 TO 6 INCHES IN THE VALLEYS WITH LOCALLY HIGHER
AMOUNTS IN NORTHWEST FAVORED AREAS. SIGNIFICANT SNOWFALL IS ALSO
EXPECTED IN THE BIGHORN MOUNTAIN WEDNESDAY INTO THURSDAY MORNING AND
POSSIBLY IN THE NORTHERN BIG HORN BASIN AND NORTHERN JOHNSON COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jan 29, 8:17 PM MST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
817 PM MST TUE JAN 29 2013

WYZ015-018-300430-
LANDER FOOTHILLS-WIND RIVER MOUNTAINS EAST-
817 PM MST TUE JAN 29 2013

ALTHOUGH THE SNOWFALL CONTINUES TO TAPER OFF TO VERY LIGHT
SNOWFALL...ROADS ACROSS THE LANDER FOOTHILLS AND SOUTH PASS WILL
REMAIN SNOWPACKED AND HAZARDOUS TONIGHT. SNOWFALL TOTALS FROM THE
LANDER AREA...AND THE EASTERN THIRD OF SOUTH PASS...GENERALLY RANGED
FROM 3 TO 6 INCHES.

21
Special weather statement, Jan 29, 8:38 PM MST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
838 PM MST TUE JAN 29 2013

WYZ010-300545-
NORTHEAST JOHNSON COUNTY-
838 PM MST TUE JAN 29 2013

SNOW SHOWERS WITH STRONG NORTHWEST WINDS WILL CREATE SLICK TRAVEL AND
SHARPLY REDUCED VISIBILITY AT TIMES TONIGHT. THE COMBINATION OF THE
WIND AND TEMPERATURES IN THE SINGLE DIGITS...WILL CREATE WIND CHILLS
BETWEEN 15 AND 25 BELOW ZERO. BE PREPARED IF YOU PLAN TO TRAVEL...
ESPECIALLY ON INTERSTATE 25 OR 90.

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 1:42 AM MSTWinter Storm WarningRIWBig Horn, Fremont, Johnson, Lincoln, Natrona, Park and 1 more37 hr
Jan 30, 1:42 AM MSTWinter Weather AdvisoryRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more37 hr

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.